Alert archive / Indiana / Small Craft Advisories in 2015
Small Craft Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 5, 2015, 5:01 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2015, 5:01 AM EST (10:01 UTC)
- Expired
- Jan 5, 2015, 5:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
098 WHUS73 KIWX 051001 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EST MON JAN 5 2015 LMZ043-046-051815- /O.NEW.KIWX.SC.Y.0002.150105T1001Z-150105T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES...4 TO 8 FEET...SUBSIDING BELOW 4 FEET BY EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
869 WHUS73 KIWX 051549 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EST MON JAN 5 2015 LMZ043-046-052200- /O.CON.KIWX.SC.Y.0002.000000T0000Z-150105T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EST MON JAN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 7 FEET...SUBSIDING BELOW 4 FEET BY EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
060 WHUS73 KIWX 052215 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 PM EST MON JAN 5 2015 LMZ043-046-060615- /O.EXP.KIWX.SC.Y.0002.000000T0000Z-150105T2200Z/ /O.NEW.KIWX.GL.A.0002.150107T0000Z-150107T2100Z/ /O.NEW.KIWX.UP.A.0001.150107T0000Z-150107T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 515 PM EST MON JAN 5 2015 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. A HEAVY FREEZING SPRAY WATCH HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES POSSIBLE. * WAVES...BUILDING TO 8 TO 12 FEET. * FREEZING SPRAY...HEAVY FREEZING SPRAY POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HEAVY FREEZING SPRAY WATCH IS ISSUED WHEN THE RISK OF HEAVY FREEZING SPRAY HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 4:36 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 5, 4:36 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 AM EST MON JAN 5 2015
.SYNOPSIS...
ISSUED AT 428 AM EST MON JAN 5 2015
LAKE EFFECT SNOW WILL PERSIST EARLY THIS MORNING AND IMPACT
PORTIONS OF FAR NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
TEMPERATURES WILL CONTINUE TO PLUNGE INTO INTO THE SINGLE DIGITS
WITH WIND CHILLS APPROACHING 15 BELOW ZERO. HIGHS TODAY WILL ONLY
REACH AROUND 10. WINTRY WEATHER WILL CONTINUE TONIGHT INTO TUESDAY
WITH MORE SNOWFALL EXPECTED. THE COLD WEATHER WITH OCCASIONAL LAKE
EFFECT SNOW WILL CONTINUE FOR THE REST OF THE WEEK.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 428 AM EST MON JAN 5 2015
ATTN THIS PD FOCUSED ON INCOMING NRN STREAM SW STREAKING THROUGH SW
CANADA THIS MORNING. 00Z GUIDANCE ON TOP OF ONE ANOTHER TAKING SW
AND ATTENDANT JET STREAK RAPIDLY SEWD INTO THE WRN OH VALLEY
OVERNIGHT. HWVR ADAMANT SWD TREND NOT WITHSTANDING...UPR SYS
DEAMPLIFIES MARKEDLY W/CORRESPONDING MUCH WEAKER FORCING NOT TO
MENTION FAST FWD MOTION. ON TOP OF THAT...MSTR RTN AS SUSPECT YDA
COMING IN MUCH LESS FOCUSED ACRS IWX CWA. THUS NO REASON TO HOLD
ONTO PRIOR WATCH AS STG CONSENSUS BLEND SPRTS MARGINAL ADVISORY
CRITERIA SNOW AMTS OUTSIDE EXTREME FAR SW...GENERALLY ALG/S OF US 30
CORRIDOR. HWVR BERRIEN COUNTY IS A CONCERN AS FLW BACKS SWRLY
W/LIKELY SEEDER-FEEDER SETTING UP OVERNIGHT AND PROJECTED IN VARIOUS
HIGHRES PROGS W/A BAND OF ENHANCED SNOWFALL THERE LINGERING THROUGH
TUE AM AND WILL SEGMENT THAT COUNTY OUT ON ITS OWN FOR TONIGHT AND
TUE AM.
PRIOR TO ARRIVAL OF THIS SYS LTR THIS EVENING...MAXIMIZED LL THERMAL
TROUGH IN ASSOCN/W 1040+ MB ARCTIC HIGH ACRS THE CNTRL PLAINS STILL
YIELDING WELL DVLPD MULTIBANDED BUT GRADUALLY DIMINISHING LK EFFECT
SHSN ACRS NRN IN/SW MI AND XPC IT WILL CONT TO FESTER INTO DAYBREAK
BFR FALLING APART AS LL THERMAL TROUGH DESCENDS FURTHER AND WEAKENS
SOMEWHAT. OTRWS FVRD COLDEST MOS GUIDANCE FOR TEMPS THROUGHOUT.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 428 AM EST MON JAN 5 2015
CHALLENGES THIS PERIOD INCLUDE TIMING OF CLIPPER TYPE OF SYSTEMS AND
ASSOCIATED SNOWFALL...LAKE EFFECT SNOW...AND BITTERLY COLD AIR. THE
SYSTEM WITH A PACIFIC ORIGIN WILL BE EXITING THE AREA EARLY TUESDAY
WITH LAKE EFFECT SNOW RAPIDLY SETTING UP. ALTHOUGH INVERSION HEIGHTS
SHOULD BE LOW...THE CLOUD LAYER WILL BE IN THE FAVORED DENDRITIC
GROWTH ZONE WITH A MARGINAL LAKE FETCH. DELTA T VALUES WILL BE
APPROACHING 20C...SO ALL CONSIDERED...WENT WITH 1 TO 2 INCHES OF
LAKE EFFECT SNOW TUESDAY OVER FAR SW LOWER MICHIGAN...WITH LESSER
AMOUNTS FARTHER INLAND. MORE LAKE EFFECT SNOW IS EXPECTED WEDNESDAY
AS 850 MB TEMPERATURES FALL TOWARD -25C. THE SNOW GROWTH ZONE SHOULD
BE BELOW THE CLOUD LAYER...HOWEVER...INVERSION HEIGHTS WILL INCREASE
WITH LAKE INDUCED EQUILIBRIUM LEVELS RISING ABOVE 10K FEET. EXPECT
SMALL FLAKES...BUT A DEEPER CLOUD LAYER...SO HAVE RAISED LAKE EFFECT
SNOW CHANCES AND SNOW AMOUNTS UP TO 3 INCHES WEDNESDAY OVER BERRIEN
COUNTY...WITH LESSER AMOUNTS FARTHER INLAND. FOR THE REST OF THE
PERIOD. VERY COLD AIR WILL PERSIST OVER THE AREA WITH ANOTHER FAST
MOVING SYSTEM EXPECTED ABOUT THURSDAY. GIVEN THE RECENT NORTHERN
BIAS OF THE ECMWF AND OTHER MODELS...HAVE INCREASED AND EXPANDED
SNOW CHANCES FARTHER SOUTH. KEPT TEMPERATURES COLD TUESDAY THROUGH
SATURDAY WITH HIGHS IN THE SINGLE DIGITS TO THE TEENS. FRESH SNOW
COVER AND BITTERLY COLD ARCTIC AIR SHOULD COMBINE TO SEND LOWS BELOW
ZERO AT TIMES. WIND CHILL TEMPERATURES WILL DIP TO BETWEEN -15F AND
-25F DURING THE MIDDLE OF THE WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 116
AM EST MON JAN 5 2015
GENERAL VFR CONDS OUTSIDE SHSN XPCD NR TERM W/DECAYING LK SHSN TWD
DAYBREAK. STRATOCU CLD EDGE JUST SW OF THE TERMINALS THIS HOUR AND
LIKELY TO REMAIN STEADFAST AS PREVAILING NWRLY LL FLW HOLD STG
THROUGH 12Z. AFT THAT SUBSIDENT MIXING MAY YIELD FURTHER EROSION ALG
THE SWRN FLANK YET HIGHLY UNCERTAIN GIVEN CONTD STRENGTHENING OF LL
THERMAL TROUGH. W/LWRG INVERSION HGTS TREND SHLD BE LWR INVOF OF
KSBN W/MVFR STRATOCU CIGS TWD DAYBREAK.
OTRWS UPSTREAM NRN STREAM SW OVR SW CANADA WILL DROP QUICKLY SEWD
INTO THE WRN OH VALLEY TONIGHT W/LIGHT SNOW XPCD TO OVERSPREAD THE
TERMINALS LT PD. ADDNL DETAIL FODDER FOR 12Z ISSUANCE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
TUESDAY FOR INZ016>018-024>027-032>034.
WINTER WEATHER ADVISORY FROM 8 PM EST /7 PM CST/ THIS EVENING TO
7 AM EST /6 AM CST/ TUESDAY FOR INZ003-004-012>015-020-022-
023.
MI...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 1 PM EST
TUESDAY FOR MIZ077.
OH...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
TUESDAY FOR OHZ015-016-024-025.
LM...NONE.
&&
SYNOPSIS...MURPHY
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 4, 4:06 PM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 PM EST SUN JAN 4 2015 INZ003>005-MIZ077>079-051400- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 406 PM EST SUN JAN 4 2015 /306 PM CST SUN JAN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW IS EXPECTED THROUGH TONIGHT. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. WIND CHILL VALUES OF 5 BELOW TO 15 BELOW ZERO ARE EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SNOWFALL IS EXPECTED MONDAY NIGHT AND TUESDAY. SEE THE LATEST WINTER STORM WATCH FOR DETAILS. TEMPERATURES WILL BECOME BITTERLY COLD DURING THIS UPCOMING WEEK WITH WIND CHILLS 15 BELOW TO 25 BELOW ZERO AT TIMES DURING THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SNOWFALL AMOUNTS AND ROAD CONDITION REPORTS WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006-008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024- 025-051400- LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 406 PM EST SUN JAN 4 2015 /306 PM CST SUN JAN 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW IS POSSIBLE AT TIMES THROUGH INTO TONIGHT. WIND CHILL VALUES OF 5 BELOW TO 15 BELOW ZERO ARE EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SNOWFALL IS EXPECTED MONDAY NIGHT AND TUESDAY. SEE THE LATEST WINTER STORM WATCH FOR DETAILS. TEMPERATURES WILL BECOME BITTERLY COLD DURING THIS UPCOMING WEEK WITH WIND CHILLS 15 BELOW TO 25 BELOW ZERO AT TIMES DURING THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SNOWFALL AMOUNTS AND ROAD CONDITION REPORTS WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-MIZ080-081-OHZ001-002-051400- STEUBEN-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...ANGOLA...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 406 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW IS POSSIBLE AT TIMES THROUGH TONIGHT. WIND CHILL VALUES OF 5 BELOW TO 15 BELOW ZERO ARE EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL BECOME BITTERLY COLD DURING THIS UPCOMING WEEK WITH WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO AT TIMES DURING THE MIDDLE OF THE WEEK. ADDITIONAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL AMOUNTS AND ROAD CONDITION REPORTS WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051400- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 406 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE WINDS ACCOMPANIED BY FREEZING SPRAY ARE EXPECTED THROUGH TONIGHT. FOR DETAILS...PLEASE SEE THE LATEST MARINE WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS ARE LIKELY THROUGH MUCH OF THIS WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:10 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 33 hr |
| Jan 5, 5:15 PM EST | Gale Watch | IWX | 11 hr | |
| Jan 5, 5:15 PM EST | Heavy Freezing Spray Watch | IWX | 11 hr |
Nearby
Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.